MAUDE Adverse Event Report: CARDINAL HEALTH MEXICO SABER 4MM4CM 90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CARDINAL HEALTH MEXICO SABER 4MM4CM 90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 48004004S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned for evaluation, but the manufacture report is not yet available.A review of the device history record (dhr) associated with lot 82189398 revealed no anomalies during the manufacturing and inspection processes that can be associated with the reported event.Additional information is pending and will be sent in upon 30 days after receipt.
 
Event or Problem Description
As reported, the doctor confirmed that the blood was pulled out and the balloon of 4mm x 4cm 90 saber percutaneous transluminal angioplasty (pta) balloon catheter ruptured when it was inserted and crossed the lesion.It was inflated but it was not able to be inflated during its sixth inflation when the pressure exceeds its nominal pressure.Therefore, it was removed from the patient and the procedure was completed as it was.There was no reported patient injury.The lesion was the right superficial femoral artery.A 4f non-cordis sheath and a non-cordis guidewire were inserted from the right femoral artery and an approach was made.There was no infectious disease.The device was brought in on the day 1-2 hours prior to the procedure and stored in a cardboard box.The product was stored, handled and prepped per the instructions for use (ifu).The device was prepped normally by maintaining negative pressure.There was no difficulty removing the product from the hoop or difficulty removing the protective balloon cover.There was no difficulty removing the stylet or any of the sterile packaging component.The same indeflator was used successfully with other devices.There were no kinks or other damages noted prior to inserting the product into the patient.The balloon catheter was removed easily and intact.The device was not used for a chronic total occlusion (cto).The device will be returned for analysis.
 
Additional Manufacturer Narrative
Complaint conclusion: percutaneous transluminal angioplasty (pta) balloon catheter ruptured when it was inserted and crossed the lesion.It was inflated but it was not able to be inflated during its sixth inflation when the pressure exceeds its nominal pressure.Therefore, it was removed from the patient and the procedure was completed as it was.There was no reported patient injury.The lesion was the right superficial femoral artery.The device was not used for a chronic total occlusion (cto).A 4f non-cordis sheath and a non-cordis guidewire were inserted from the right femoral artery and an approach was made.There was no infectious disease.The device was brought in on the day 1-2 hours prior to the procedure and stored in a cardboard box.The product was stored, handled, and prepped per the instructions for use (ifu).The device was prepped normally by maintaining negative pressure.There was no difficulty removing the product from the hoop or difficulty removing the protective balloon cover.There was no difficulty removing the stylet or any of the sterile packaging component.The same indeflator was used successfully with other devices.There were no kinks or other damages noted prior to inserting the product into the patient.The balloon catheter was removed easily and intact.The product was returned for analysis.A non-sterile saber 4mm x 4cm 90 percutaneous transluminal angioplasty (pta) balloon catheter involved in the complaint was received for analysis coiled inside a plastic bag.Per visual analysis, an axial burst was observed on the proximal area of the balloon.No other physical characteristics could be observed by the naked eye.Per microscopic analysis, sem analysis was performed, results showed that the balloon burst was caused by a rupture on the balloon surface.The inner surface presented no anomalies near the balloon rupture.The outer surface presented evidence of scratch marks near the balloon rupture.This type of damage is commonly caused during the interaction of the balloon material with a sharp object or mechanical damage.It is very likely that the same factors that caused the observed scratch marks on the balloon outer surface probably led to the ruptured condition found on the received device.It seems the balloon material near the rupture was torn either due to the interaction of the balloon with calcified spicules located on the lesion or with a sharp object from the outside of the balloon.No other anomalies were observed during the sem analysis.A product history record (phr) review of lot 82189398 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst - at/below rbp¿ was confirmed via device analysis.However, the exact cause cannot be determined.An axial burst was observed on the proximal area of the balloon.The outer surface of the balloon presented evidence of scratch marks adjacent to the rupture.It is likely vessel characteristics, although unknown, contributed to the reported event as evidenced by device analysis.The balloon material near the rupture appears to have been torn either due to the interaction of the balloon with calcified spicules located on the lesion or with a sharp object from the outside of the balloon.According to the warnings in the safety information in the instructions for use ¿the balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
SABER 4MM4CM 90
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CARDINAL HEALTH MEXICO
av prado sur 150 2d0 piso
ciudad de mexico 11000
MX  11000
MDR Report Key12266619
Report Number9616099-2021-04753
Device Sequence Number5061548
Product Code LIT
UDI-Device Identifier20705032069851
UDI-Public20705032069851
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model Number48004004S
Device Catalogue Number48004004S
Device Lot Number82189398
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/16/2021
Initial Date Received by Manufacturer 07/05/2021
Supplement Date Received by Manufacturer08/11/2021
Initial Report FDA Received Date08/03/2021
Supplement Report FDA Received Date08/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASA; GUIDEWIRE (TREASURE FP); SHEATH (4F, MEDIKIT)